Alert archive / Texas / Rip Current Statements in 2019
Rip Current Statement 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this rip current statement at Mar 19, 2019, 3:43 AM CDT for 4 counties in Texas. It took effect at Mar 19, 2019, 7:00 AM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 3:43 AM CDT (08:43 UTC)
- In effect from
- Mar 19, 2019, 7:00 AM CDT
- Expired
- Mar 21, 2019, 4:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WHUS44 KCRP 190843 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 343 AM CDT Tue Mar 19 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING... .Long period swells and swell heights are expected to develop today. This combined with strengthening onshore flow will result in a high risk of dangerous rip currents for gulf-facing beaches of the Middle Texas Coast. High risk of dangerous rip currents may persist well into Wednesday. Spring breakers should be aware of the higher risk for rip currents. TXZ345-442-443-447-191800- /O.NEW.KCRP.RP.S.0004.190319T1200Z-190320T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 343 AM CDT Tue Mar 19 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING... The National Weather Service in Corpus Christi has issued a High Rip Current Risk, which is in effect from 7 AM CDT this morning through Wednesday morning. * TIMING...Today through Wednesday morning. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CB
6 follow-up statements
752 WHUS44 KCRP 191630 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 1130 AM CDT Tue Mar 19 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING... ...MINOR COASTAL FLOODING AT THE TIME OF HIGH TIDE WILL BE POSSIBLE THROUGH TONIGHT... .Long period large swells and moderate to strong east flow will prevail through tonight. Th result will be a high risk of rip currents and minor coastal flooding through tonight. Spring breakers should be aware of the higher risk for rip currents. TXZ442-443-200030- /O.NEW.KCRP.CF.Y.0003.190319T2000Z-190320T0900Z/ /O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/ Kleberg Islands-Nueces Islands- 1130 AM CDT Tue Mar 19 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... The National Weather Service in Corpus Christi has issued a Coastal Flood Advisory, which is in effect from 3 PM this afternoon to 4 AM CDT Wednesday. * COASTAL FLOODING...Around 1 foot of inundation above ground level (2 feet MSL) at the time of high tide. * Timing...Today through Wednesday morning. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. Water will reach the dunes at the time of high tide. As a result, beach driving in some locations may not be possible at the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ TXZ345-447-200030- /O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/ Aransas Islands-Calhoun Islands- 1130 AM CDT Tue Mar 19 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * TIMING...Today through Wednesday morning. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ MB
854 WHUS44 KCRP 192319 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 619 PM CDT Tue Mar 19 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING... ...MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE EXPECTED THROUGH TONIGHT... .Long period large swells and moderate to strong east flow will prevail through tonight. Th result will be a high risk of rip currents and minor coastal flooding through tonight. Spring breakers should be aware of the higher risk for rip currents. TXZ442-443-201100- /O.CON.KCRP.CF.Y.0003.000000T0000Z-190320T0900Z/ /O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/ Kleberg Islands-Nueces Islands- 619 PM CDT Tue Mar 19 2019 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * COASTAL FLOODING...Around 1 foot of inundation above ground level (2 feet MSL) at the time of high tide. * Timing...This evening through Wednesday morning. Next high tide at Port Aransas and Bob Hall Pier between 2 and 3 AM Wednesday. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. Water will reach the dunes at the time of high tide. As a result, beach driving in some locations may not be possible at the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ TXZ345-447-201100- /O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/ Aransas Islands-Calhoun Islands- 619 PM CDT Tue Mar 19 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * TIMING...This evening through Wednesday morning. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
944 WHUS44 KCRP 200857 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 357 AM CDT Wed Mar 20 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING... .Long period large swells and moderate east flow will prevail today through tonight. This will result in a high risk of rip currents for the gulf-facing beaches of the Middle Texas Coast. Spring breakers should be aware of the higher risk for rip currents. TXZ442-443-201700- /O.EXP.KCRP.CF.Y.0003.000000T0000Z-190320T0900Z/ /O.EXT.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/ Kleberg Islands-Nueces Islands- 357 AM CDT Wed Mar 20 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... * Timing...Today through 4 AM CDT Thursday. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ TXZ345-447-201700- /O.EXT.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/ Aransas Islands-Calhoun Islands- 357 AM CDT Wed Mar 20 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * TIMING...Today through 4 AM CDT Thursday. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CB
632 WHUS44 KCRP 201656 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 1156 AM CDT Wed Mar 20 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING... .Long period of large swells and moderate easterly flow will prevail through tonight. This will result in a high risk of rip currents for the gulf-facing beaches of the Middle Texas Coast. Spring breakers should use extreme caution and be aware of the higher risk for life threatening rip currents. TXZ345-442-443-447-210200- /O.CON.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 1156 AM CDT Wed Mar 20 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * TIMING...Today through 4 AM CDT Thursday. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
895 WHUS44 KCRP 210111 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 811 PM CDT Wed Mar 20 2019 ...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING... .Long period of large swells and weakening easterly flow will prevail through tonight. This will result in a high risk of rip currents for the gulf-facing beaches of the Middle Texas Coast. Use extreme caution and be aware of the higher risk for life threatening rip currents. TXZ345-442-443-447-210900- /O.CON.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 811 PM CDT Wed Mar 20 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * TIMING...Today through 4 AM CDT Thursday. * IMPACTS...Strong rip currents are expected along gulf-facing beaches, especially near piers and jetties. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ TE
790 WHUS44 KCRP 210847 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 347 AM CDT Thu Mar 21 2019 TXZ345-442-443-447-211000- /O.EXP.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 347 AM CDT Thu Mar 21 2019 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... A high risk of rip currents is no longer expected across the beaches of the Middle Texas coast. Despite a low risk, life- threatening rip currents can and do still occur, especially in the vicinity of piers and jetties. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. $$ Hallman
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Mar 19, 1:05 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 19, 1:05 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
105 AM CDT Tue Mar 19 2019
.DISCUSSION...
Updated for the 06Z Aviation Discussion.
&&
.AVIATION...
VFR through the period. Thick cirrus around 8000-12000 FT expected
but will see development of lower clouds around 3500-4000 FT
through TUE. Moisture increase due to an approaching coastal
trough will allow for rain chances across southern portions of
Texas. ALI-CRP will have best chances for shower/light rain
impact during the day, before drying out slightly at night. Winds
will generally light and variable overnight become more E-ly 10-15
kts TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 59 70 58 72 60 / 10 20 10 10 10
Victoria 53 72 50 71 53 / 10 10 10 0 10
Laredo 57 70 57 70 59 / 30 30 30 30 10
Alice 56 71 57 73 59 / 20 30 20 20 10
Rockport 59 69 57 70 60 / 10 20 10 0 10
Cotulla 55 71 55 71 58 / 20 20 10 10 10
Kingsville 58 71 58 74 60 / 20 30 20 20 10
Navy Corpus 62 68 59 70 63 / 10 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 AM this morning to midnight CDT
tonight For the following zones: Waters from Baffin Bay to
Port Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
CB/85...AVIATIONHazardous weather outlook, Mar 18, 4:56 AM CDT, 22 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 456 AM CDT Mon Mar 18 2019 TXZ229>234-239>247-342>347-442-443-447-191000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 456 AM CDT Mon Mar 18 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High Risk of Rip Currents will be possible Tuesday for the Gulf- facing beaches of the Middle Texas Coast. Scattered thunderstorms will be possible Friday through Saturday night across south Texas. Isolated to scattered thunderstorms are expected over the coastal plains on Sunday. The storms are not expected to become severe at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 456 AM CDT Mon Mar 18 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible Friday through Saturday night. Small Craft Advisory conditions Tuesday will linger over the offshore waters due to elevated seas Tuesday night. Sea fog over the bays and near shore waters is expected this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:03 PM CDT | Small Craft Advisory | CRP | 34 hr | |
| Mar 19, 11:30 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 17 hr |
Nearby
Rip Current Statements in Texas, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.